Panic Attacks Message Board
Register  |   |   |  Latest Topics
 
 
 


Reply
  Author   Comment  
koala

Avatar / Picture

Registered:
Posts: 67
Reply with quote  #1 
Hello everyone!

For all of you who struggle with tappering meds. I just want to share with you my experience. I'm not fully out of meds yet but very close to that step after taking them for about 6 years. I tried to lower doses so many times before-alaways big fail. But the key is in the details. Everyone needs to have tailor-made strategy I think. It is just the matter of finding yours. After many failures, I finally found a way to lower doses of paroxetine to minimum. The only thing that made difference was the time of taking meds. I changed evening to morning and this time was a great succes. I wish you all happy Easter and lower doses. (and eventually freedom from meds and anxiety)!
comoso

Registered:
Posts: 843
Reply with quote  #2 
So... Are you off completely now?  Success?
koala

Avatar / Picture

Registered:
Posts: 67
Reply with quote  #3 
Almost! Slowly, patiently getting there with weekly therapy sessions to feel more secure. I was starting from 40 mg and now I'm below 10 [smile]
comoso

Registered:
Posts: 843
Reply with quote  #4 
very nice.  What are you tapering from?  celexa?
koala

Avatar / Picture

Registered:
Posts: 67
Reply with quote  #5 
I think in your country it would be called paxil. Just paroxetine. Are you also trying to do that?
comoso

Registered:
Posts: 843
Reply with quote  #6 
I tried paxil.  I couldn't take it.  I'm tapering zoloft and clonazepam.  I've only been on them for a year.  I was on xanax only for about 8 months before that.  I blame the xanax 8 months for most of my troubles, it was a roller coaster ride and I was just listening to my primary care.  He finally sent me to a physchiatrist and I got switched over.  I was up to 50 mg of zoloft and 1.0 mg of klonopin.  They helped.  I'm currently at 25 mg zoloft and .125 mg klonopin.  Not real sure where to go from here on klonopin.  Every cut I've made was a .125 cut... so do I jump off from here?


koala

Avatar / Picture

Registered:
Posts: 67
Reply with quote  #7 
Good you do not take xanax daily anymore- that's improvement[smile] I do not know how your meds are working for you- if you join the therapy and discuss it with your psychiatrist and will be determine to lower dosages It will work. Your psychiatrist will create special plan of lowering dosages and if it is not going good sometimes a little thing like moving hour of taking meds can do miracles[smile] I'm not a doctor so I can't say wich dosage will be next step. But it doesn't have to be always 125 mg. Maybe now a little slower? Let me know how is it going[smile]
comoso

Registered:
Posts: 843
Reply with quote  #8 
I was in weekly therapy for a year.  I go once per month now, but I can text my therapist anytime and she usually replies quickly.  I used to text her daily, no I text her monthly or so...  Another sign I'm improving.  I just have several people influencing my thoughts that want to say you're on meds for life.  I don't like to believe that.  Basically, I've dropped that amount successfully several times so surely I can again.  I get massive headaches much more than I get anxiety now.  I think I get side effects and not much more.  I'm fairly certain there aren't many people out there saying I take .125 mg per day of clonazepam and have for years... 
koala

Avatar / Picture

Registered:
Posts: 67
Reply with quote  #9 
Do not let tell anyone that you will not survive without meds. We all can. And panic and anxiety is just part of life sometimes. It is normal to be anxious sometimes. It still takes for me a lot of practice to recognize that on lower dosages I will have some bad days too but just like every person has. It is difficult to see which feelings are just part of life and which echos of the problem. I hope we will get this right in some time [wink]
comoso

Registered:
Posts: 843
Reply with quote  #10 
Amen Koala, I went to the therapist today.  She agrees it's time for me to try being med free.  I've got a busy 2 weeks so the plan is to drop my last .125 klonopin on Saturday the 13th.  I'm going to do it, 10 days from now I'll start the journey.  I'm ready to see if the side effects of meds I've been on for 20 months are keeping me in the loop.  Wish me luck...

koala

Avatar / Picture

Registered:
Posts: 67
Reply with quote  #11 
Well...thant's great news! You are probably now just used to meds and they are no longer really needed (if your therapist says so) [smile] I noticed that I feel more anxious and imbalanced when the hour (for me 6 PM) of taking meds is getting closer. Then I think 'oh I really need this meds. I feel stressed because it is almost time to take next dose) but if I wait (for example I'm out and forgot meds to take with me), two hours pass and I'm fine again. Without pill. My brain just got used to it like to the meal we eat always at the same hour (it gets hungry) but that's just the habit that can be changed. I wish you all the best! You can do it! Just do not check on yourself every five minutes- it is difficult I know. Keep yourself busy and surrounded by people [smile]
koala

Avatar / Picture

Registered:
Posts: 67
Reply with quote  #12 
Hey! I also decided to go lower with my paroxetine. I have green light for this from my psychiatrist since two months but I didn't dare to go yet. Till today. I will now be doing 5mg. From this next stop is 0 mg. So getting closer[smile]
comoso

Registered:
Posts: 843
Reply with quote  #13 
I posted on the message board, but I couldn't wait. I went ahead and dropped klonopin last Thursday. Everything is going great. I feel so much better than I ever felt on them.
LuckyLife

Avatar / Picture

Registered:
Posts: 490
Reply with quote  #14 
Did we lose a couple months of posts or something?
jeff

Avatar / Picture

Moderator
Registered:
Posts: 3,348
Reply with quote  #15 
Why? This isn't the main discussion forum, it's used much less.
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.